MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 COIL PV-16-40-3D CONCERTO 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 COIL PV-16-40-3D CONCERTO 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number PV-16-40-3D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The concerto coil has not been returned for evaluation; therefore, product analysis cannot be performed.The device was not returned; therefore, the reported event could not be confirmed.The cause of the event cannot be conclusively determined from the provided information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that this coil detached prematurely during the procedure.It was reported that the physician tried to deliver coil and was adjusting the placement to optimize location within the sac of the aneurysm and the coil simply detached.The coil was partially out of the microcatheter and partially still inside the delivery microcatheter.There was no kink in the wire.The physician pulled negative pressure and pulled the coil and microcatheter out all together.There were not any patient symptoms or complications associated with this event.No patient injury was reported.
 
Additional Manufacturer Narrative
D10.Device available, return date - additional information g4.Date manufacturer received - additional information g7.Type of report - additional information h2.Follow-up type - additional information h3.Device evaluation, device returned - additional information h6.Evaluation codes - additional information, device evaluation.H10.Additional manufacturer narrative - additional information, device evaluation based on the analysis performed the concerto coil was confirmed to have ¿premature detachment¿.It is likely this occurred during the coil readjustment, as reported by physician.It is possible that readjusting the coil against resistance caused the retainer ring to become ovalized and the detach element stick to become bent and the detach element ball to become flattened.These damages combined would cause the implant coil to prematurely detach.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
COIL PV-16-40-3D CONCERTO 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9077585
Report Number2029214-2019-00928
Device Sequence Number19427278
Product Code KRD
UDI-Device Identifier00847536026513
UDI-Public00847536026513
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2020
Device Model NumberPV-16-40-3D
Device Lot NumberA492238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2019
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer10/07/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1